Alert archive / South Carolina / Heat Advisories in 2012
Heat Advisory 2, NWS Columbia, SC
NWS Columbia, SC issued this heat advisory at Jun 30, 2012, 2:27 PM EDT for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Jul 1, 2012, 1:00 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2012, 2:27 PM EDT (18:27 UTC)
- In effect from
- Jul 1, 2012, 1:00 PM EDT
- Expired
- Jul 1, 2012, 8:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Columbia, SC
All 21 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2080 J/kg
- Mixed-layer CIN
- -397 J/kg
- Mixed-layer LCL
- 1787 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
091 WWUS72 KCAE 301827 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 227 PM EDT SAT JUN 30 2012 ...EXCESSIVE HEAT AND HIGH HUMIDITY TO CONTINUE... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 011000- /O.NEW.KCAE.HT.Y.0002.120701T1700Z-120702T0000Z/ /O.CON.KCAE.HT.Y.0001.000000T0000Z-120701T0000Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 227 PM EDT SAT JUN 30 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 8 PM EDT SUNDAY. A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. A HEAT ADVISORY IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING FOR THE MIDLANDS AND CSRA. * HEAT INDEX VALUES...UP TO 114. * IMPACTS...CONSECUTIVE DAYS OF EXCESSIVE HEAT CAN HAVE A CUMULATIVE EFFECT ON THE HUMAN BODY. HEAT OF THIS MAGNITUDE AND DURATION CAN TRIGGER HEAT-RELATED ILLNESSES SUCH AS HEAT EXHAUSTION OR EVEN HEAT STROKE. NEVER LEAVE CHILDREN OR PETS UNATTENDED IN A CAR...EVEN WITH THE WINDOWS ROLLED DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. && $$
5 follow-up statements
346 WWUS72 KCAE 010007 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 807 PM EDT SAT JUN 30 2012 ...EXCESSIVE HEAT AND HIGH HUMIDITY TO CONTINUE... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 011200- /O.EXP.KCAE.HT.Y.0001.000000T0000Z-120701T0000Z/ /O.CON.KCAE.HT.Y.0002.120701T1700Z-120702T0000Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 807 PM EDT SAT JUN 30 2012 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM EDT SUNDAY... ...HEAT ADVISORY HAS EXPIRED... THE HEAT ADVISORY FOR TODAY IS NO LONGER IN EFFECT. A HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM EDT SUNDAY. A HEAT ADVISORY IS IN EFFECT FROM 1 PM SUNDAY AFTERNOON TO 8 PM EDT SUNDAY EVENING FOR THE MIDLANDS AND CSRA. * HEAT INDEX VALUES...UP TO 114. * IMPACTS...CONSECUTIVE DAYS OF EXCESSIVE HEAT CAN HAVE A CUMULATIVE EFFECT ON THE HUMAN BODY. HEAT OF THIS MAGNITUDE AND DURATION CAN TRIGGER HEAT-RELATED ILLNESSES SUCH AS HEAT EXHAUSTION OR EVEN HEAT STROKE. NEVER LEAVE CHILDREN OR PETS UNATTENDED IN A CAR...EVEN WITH THE WINDOWS ROLLED DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$
530 WWUS72 KCAE 010009 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 809 PM EDT SAT JUN 30 2012 ...EXCESSIVE HEAT AND HIGH HUMIDITY TO CONTINUE... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 011200- /O.CON.KCAE.HT.Y.0002.120701T1700Z-120702T0000Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 809 PM EDT SAT JUN 30 2012 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM EDT SUNDAY... A HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM EDT SUNDAY. * HEAT INDEX VALUES...UP TO 114. * IMPACTS...CONSECUTIVE DAYS OF EXCESSIVE HEAT CAN HAVE A CUMULATIVE EFFECT ON THE HUMAN BODY. HEAT OF THIS MAGNITUDE AND DURATION CAN TRIGGER HEAT-RELATED ILLNESSES SUCH AS HEAT EXHAUSTION OR EVEN HEAT STROKE. NEVER LEAVE CHILDREN OR PETS UNATTENDED IN A CAR...EVEN WITH THE WINDOWS ROLLED DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$
903 WWUS72 KCAE 011013 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 613 AM EDT SUN JUL 1 2012 ...EXCESSIVE HEAT AND HIGH HUMIDITY TO CONTINUE... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 011900- /O.CON.KCAE.HT.Y.0002.120701T1700Z-120702T0000Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 613 AM EDT SUN JUL 1 2012 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING. * HEAT INDEX VALUES...UP TO 114. * IMPACTS...CONSECUTIVE DAYS OF EXCESSIVE HEAT CAN HAVE A CUMULATIVE EFFECT ON THE HUMAN BODY. HEAT OF THIS MAGNITUDE AND DURATION CAN TRIGGER HEAT-RELATED ILLNESSES SUCH AS HEAT EXHAUSTION OR EVEN HEAT STROKE. NEVER LEAVE CHILDREN OR PETS UNATTENDED IN A CAR...EVEN WITH THE WINDOWS ROLLED DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$
424 WWUS72 KCAE 011907 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 307 PM EDT SUN JUL 1 2012 ...EXCESSIVE HEAT AND HIGH HUMIDITY TO CONTINUE... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 020000- /O.CON.KCAE.HT.Y.0002.000000T0000Z-120702T0000Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 307 PM EDT SUN JUL 1 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * HEAT INDEX VALUES...UP TO 119. * IMPACTS...CONSECUTIVE DAYS OF EXCESSIVE HEAT CAN HAVE A CUMULATIVE EFFECT ON THE HUMAN BODY. HEAT OF THIS MAGNITUDE AND DURATION CAN TRIGGER HEAT-RELATED ILLNESSES SUCH AS HEAT EXHAUSTION OR EVEN HEAT STROKE. NEVER LEAVE CHILDREN OR PETS UNATTENDED IN A CAR...EVEN WITH THE WINDOWS ROLLED DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$
437 WWUS72 KCAE 012233 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 633 PM EDT SUN JUL 1 2012 ...HEAT ADVISORY... GAZ040-063>065-SCZ015-016-018-020>022-025>031-037-038-012345- /O.CAN.KCAE.HT.Y.0002.000000T0000Z-120702T0000Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-CALHOUN-CLARENDON- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...LANCASTER...ELGIN...CHERAW...PAGELAND... MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...EDGEFIELD... JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...CAYCE... LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...ST. MATTHEWS...MANNING...SUMMERTON 633 PM EDT SUN JUL 1 2012 ...HEAT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS CANCELLED THE HEAT ADVISORY. $$ GAZ077-SCZ035-036-041-020000- /O.CON.KCAE.HT.Y.0002.000000T0000Z-120702T0000Z/ BURKE-BARNWELL-ORANGEBURG-BAMBERG- INCLUDING THE CITIES OF...WAYNESBORO...BARNWELL...WILLISTON... BLACKVILLE...BAMBERG...DENMARK 633 PM EDT SUN JUL 1 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * HEAT INDEX VALUES...UP TO 112. * IMPACTS...CONSECUTIVE DAYS OF EXCESSIVE HEAT CAN HAVE A CUMULATIVE EFFECT ON THE HUMAN BODY. HEAT OF THIS MAGNITUDE AND DURATION CAN TRIGGER HEAT-RELATED ILLNESSES SUCH AS HEAT EXHAUSTION OR EVEN HEAT STROKE. NEVER LEAVE CHILDREN OR PETS UNATTENDED IN A CAR...EVEN WITH THE WINDOWS ROLLED DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this heat advisory went out at Jun 30, 2:17 PM EDT, 10 minutes earlier.
Area forecast discussion, Jun 30, 2:17 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
217 PM EDT SAT JUN 30 2012
.SYNOPSIS...
A STRONG UPPER LEVEL RIDGE OF HIGH PRESSURE OVER THE REGION WILL
WEAKEN AND SHIFT TO OUR WEST MONDAY AND TUESDAY. THIS WILL BRING
AN END TO THE TRIPLE DIGIT HEAT AND BRING AN INCREASING CHANCE OF
DIURNAL THUNDERSTORMS NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
A LARGE MID/UPPER LEVEL RIDGE WILL OVER THE SOUTHEASTERN STATES.
SURFACE HIGH PRESSURE STILL IN CONTROL WITH SUBSIDENCE AND LIGHT WINDS.
MAINLY SUNNY SKIES. ALREADY SEEING ANOTHER DAY 0F RECORD HEAT.
WILL KEEP AFTERNOON HIGHS NEAR MOS CONSENSUS...RANGING FROM 102 TO
109.
MODELS INDICATE A LOW LEVEL JET TO DEVELOP OVERNIGHT TO KEEP
SLIGHT MIXING...SO LOWS IN THE MID 70S TO AROUND 80.
HEAT ADVISORY WILL CONTINUE THROUGH 8 PM.
&&
.SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/...
THE UPPER RIDGE WILL BEGIN TO WEAKEN ON SUNDAY AFTERNOON AND NIGHT
AS SHORTWAVE ENERGY MOVES THROUGH THE OHIO VALLEY AND MID ATLANTIC.
VERY HOT TEMPERATURES ARE EXPECTED TO CONTINUE THOUGH WITH 850MB
TEMPERATURES REMAINING AROUND +24C AND THE FORECAST AREA REMAINING
CLOSE TO THE CENTER OF THE UPPER HIGH. MAX TEMPERATURES ARE
EXPECTED TO TOP 100 DEGREES AGAIN BUT BE SLIGHTLY COOLER THAN TODAY.
DEWPOINTS...SIMILAR TO TODAY...WILL NOT MIX OUT AS MUCH AS THEY DID
FRIDAY AND WILL CREATE HEAT INDICES IN EXCESS OF 110 DEGREES DURING
THE AFTERNOON AND EARLY EVENING HOURS AND A HEAT ADVISORY WILL BE
ISSUED AGAIN FOR SUNDAY.
IN ADDITION TO THE HEAT...PRECIPITABLE WATER VALUES CLIMB BACK ABOVE
1.5 INCHES SUNDAY AFTERNOON AND WITH HIGHER DEWPOINTS IN PLACE THERE
WILL BE AN INCREASED CHANCE FOR AFTERNOON CONVECTION. THE
INSTABILITY SHOULD BE STRONG TO EXTREME WITH CAPE VALUES EXCEEDING
4000 J/KG AND LI VALUES LOWER THAN -10C. THERE IS SOME INCREASING
CONFIDENCE IN THE MODEL GUIDANCE FOR CONVECTION AND SPC HAS
OUTLOOKED THE AREA FOR A SLIGHT RISK OF STORMS. DAMAGING WINDS WILL
BE THE MAIN THREAT BUT LARGE HAIL CANNOT BE RULED OUT DESPITE HOT
SURFACE TEMPERATURES DUE TO INTENSE UPDRAFTS RESULTING FROM SUCH
HIGH INSTABILITY AND VERY STEEP LAPSE RATES. WILL BUMP UP POPS TO
CHANCE DURING THE LATE AFTERNOON AND EVENING HOURS.
AS THE UPPER RIDGE RETREATS WESTWARD EARLY NEXT WEEK...CONTINUED
NORTHWESTERLY FLOW ALOFT WILL BRING DIFFICULT TO TIME SHORTWAVES
NEAR THE FORECAST AREA WHICH COULD TRIGGER CONVECTION. PRECIPITABLE
WATER VALUES FURTHER INCREASE TO AT OR ABOVE 1.75 INCHES WHICH IS
MORE THAN SUFFICIENT TO SUPPORT CONVECTION GIVEN THE CONTINUED
STRONG TO EXTREME INSTABILITY. WILL CONTINUE TO MENTION MAINLY
DIURNAL AFTERNOON AND EVENING CONVECTION WITH CHANCE POPS AND WILL
NOT BE SURPRISED IF THE FORECAST AREA REMAINS IN A SLIGHT RISK FOR
SEVERE STORMS THROUGH THE FIRST PART OF THE WORK WEEK. TEMPERATURES
WILL BE SLIGHTLY COOLER EACH DAY THROUGH TUESDAY BUT WILL REMAIN
WELL ABOVE NORMAL. OVERNIGHT LOWS DURING THIS PERIOD WILL GENERALLY
BE IN THE MID TO UPPER 70S.
&&
.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
A MORE UNSETTLED WEATHER PATTERN EXPECTED DURING THE EXTENDED PERIOD
BUT CONTINUED ABOVE NORMAL TEMPERATURES.
MEDIUM RANGE GUIDANCE IS COMING INTO REASONABLE AGREEMENT IN SHOWING
A LARGE AMPLIFYING UPPER RIDGE OVER THE CENTRAL PART OF THE COUNTRY
AND SOUTHERN CANADA ON WEDNESDAY...RESULTING IN A DOWNSTREAM TROUGH
ALONG THE EAST COAST. THURSDAY THROUGH SATURDAY...THE UPPER RIDGE
BUILDS ACROSS THE NORTHERN TIER STATES INTO THE NORTHEAST AND MID
ATLANTIC WHILE A WEAK UPPER TROUGH REMAINS STATIONARY ALONG THE
CAROLINAS INTO THE GULF COAST STATES.
PRECIPITABLE WATER VALUES DURING THIS PERIOD WILL BE INCREASING FROM
AROUND 1.75 INCHES ON WEDNESDAY TO AROUND OR EXCEEDING 2 INCHES BY
SATURDAY. WITH INCREASED MOISTURE AND SOME UPPER SUPPORT WEDNESDAY
INTO THURSDAY PLAN TO INCREASE POPS THESE DAYS TO HIGHER CHANCE
WHILE CONTINUING A DIURNAL TREND OF POPS FRIDAY AND SATURDAY.
TEMPERATURES THROUGH THE EXTENDED WILL GENERALLY REMAIN ABOVE NORMAL
AND COOL SLIGHTLY THROUGH THE END OF THE WEEK. MAX TEMPERATURES IN
THE MID TO UPPER 90S WED/THUR FALLING BACK TO THE LOWER TO MID 90S
BY FRI/SAT.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
VFR THROUGH THIS EVENING. WINDS LIGHT AND VARIABLE. LARGE HIGH
PRESSURE RIDGE OVER THE REGION WITH STRONG SUBSIDENCE INVERSION.
SINKING AIR UNDER THE AREA OF HIGH PRESSURE WILL HOLD MAINLY CLEAR
SKIES ACROSS THE TAF SITES. INCREASING CONFIDENCE (MODERATE) FOR
MVFR FOG/HAZE 08Z-13Z SUNDAY...AT KCAE/KOGB/KAGS.
EXTENDED AVIATION OUTLOOK...EXPECT ISOLATED TO SCATTERED DIURNAL
CONVECTION AS WELL AS AREA OF EARLY FOG/HAZE MONDAY THROUGH WEDNESDAY.
&&
.CLIMATE...
RECORD HIGHS FOR COLUMBIA
SAT JUNE 30TH...103 IN 1959
SUN JULY 1ST....103 IN 1970
MON JULY 2ND....103 IN 1970
TUE JULY 3RD....103 IN 1970
ALL-TIME RECORD HIGH FOR COLUMBIA IS NOW 109 DEGREES (NEW
RECORD)...
RECORD HIGHS FOR AUGUSTA
SAT JUNE 30TH...103 IN 1998
SUN JULY 1ST....102 IN 1990
MON JULY 2ND....101 IN 1945 AND 1931
TUE JULY 3RD....103 IN 1931
ALL-TIME RECORD HIGH FOR AUGUSTA IS 108 DEGREES...
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR SCZ015-016-018-
020>022-025>031-035>038-041.
GA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR GAZ040-063>065-
077.
&&Hazardous weather outlook, Jun 30, 6:17 AM EDT, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 617 AM EDT SAT JUN 30 2012 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-011030- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 617 AM EDT SAT JUN 30 2012 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. HOT CONDITIONS WILL CONTINUE TODAY INTO THIS EVENING WITH TEMPERATURES RANGING FROM 103 TO 109 DEGREES. TEMPERATURES WILL BEGIN TO COOL WITH SUNSET AND TEMPERATURES WILL FALL BELOW 100 DEGREES BY 8 PM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE HEAT WILL CONTINUE FOR MUCH OF THE PERIOD. IT WILL BE ESPECIALLY OPPRESSIVE SUNDAY THROUGH MONDAY AS HIGH TEMPERATURES APPROACH RECORD LEVELS EACH DAY...RANGING BETWEEN 100 AND 105 DEGREES. HEAT INDEX VALUES WILL BE PEAK AROUND 110 DEGREES SUNDAY. THE TEMPERATURES WILL LOWER SLIGHTLY BY THE END OF THE PERIOD INTO THE MIDDLE TO UPPER 90S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. TODAY
Nearby
Heat Advisories in South Carolina, 2012Heat Advisories in Georgia, 2012Every heat advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.